Alert archive / South Dakota / High Wind Warnings in 2007
High Wind Warning 2, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Jan 7, 2007, 2:44 PM MST for 13 counties in South Dakota. It took effect at Jan 8, 2007, 6:00 AM MST. It was in force for 12 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 7, 2007, 2:44 PM MST (21:44 UTC)
- In effect from
- Jan 8, 2007, 6:00 AM MST
- Expired
- Jan 8, 2007, 6:07 PM MST
- In force
- 12 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 63 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 11:01 AM MST | NON-TSTM WND GST 63 | Rapid City, SD | |
| Jan 8, 11:18 AM MST | NON-TSTM WND GST 54 | Ellsworth Afb, SD | |
| Jan 8, 11:22 AM MST | NON-TSTM WND GST 59 | Rapid City Airport, SD | |
| Jan 8, 1:24 PM MST | NON-TSTM WND GST 53 | Faith, SD | |
| Jan 8, 1:56 PM MST | HIGH SUST WINDS 41 | Faith, SD | |
| Jan 8, 1:56 PM MST | HIGH SUST WINDS 46 | Buffalo, SD | |
| Jan 8, 2:40 PM MST | NON-TSTM WND GST 67 | Lemmon, SD | |
| Jan 8, 3:00 PM MST | NON-TSTM WND GST 62 | 1 N Tilford, SD | |
| Jan 8, 3:31 PM MST | NON-TSTM WND GST 59 | Buffalo, SD | |
| Jan 8, 3:50 PM MST | NON-TSTM WND GST 54 | Bison, SD | |
| Jan 8, 4:00 PM MST | SNOW 5.5 | 9 Sw Hill City, SD | |
| Jan 8, 4:40 PM MST | NON-TSTM WND GST 52 | Newell, SD | |
| Jan 8, 5:30 PM MST | NON-TSTM WND GST 53 | Union Center, SD | |
| Jan 8, 6:00 PM MST | SNOW 2 | Hill City, SD | |
| Jan 8, 6:00 PM MST | HEAVY SNOW 6 | 2 Ne Deadwood, SD | |
| Jan 8, 6:00 PM MST | HEAVY SNOW 7.1 | Lead, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KUNR 072144 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 244 PM MST SUN JAN 7 2007 ON MONDAY...A FAST MOVING ALBERTA CLIPPER TYPE STORM SYSTEM WILL ROCKET ACROSS THE NORTHERN PLAINS. THIS SYSTEM HAS THE POTENTIAL TO CREATE SUSTAINED NORTHWEST WINDS GREATER THAN 40 MPH AND GUSTS GREATER THAN 60 MPH ON THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073- 081400- /O.UPG.KUNR.HW.A.0002.070108T1300Z-070109T0200Z/ /O.NEW.KUNR.HW.W.0002.070108T1400Z-070109T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER... STURGIS...UNION CENTER 244 PM MST SUN JAN 7 2007 /344 PM CST SUN JAN 7 2007/ ...HIGH WIND WARNING IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS ARE EXPECTED ON MONDAY AS A FAST MOVING LOW PRESSURE SYSTEM CROSSES THE AREA. A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. $$ SDZ030-042-074-081400- /O.UPG.KUNR.HW.A.0002.070108T1300Z-070109T0200Z/ /O.NEW.KUNR.WI.Y.0002.070108T1400Z-070109T0200Z/ CUSTER CO PLAINS-SHANNON-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...HERMOSA 244 PM MST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY WINDY CONDITIONS ARE EXPECTED ON MONDAY AS A FAST MOVING LOW PRESSURE SYSTEM CROSSES THE AREA. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$ SDZ027-041-081400- /O.NEW.KUNR.WI.Y.0002.070108T1400Z-070109T0200Z/ SOUTHERN FOOT HILLS-FALL RIVER- INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT 244 PM MST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST MONDAY. VERY WINDY CONDITIONS ARE EXPECTED ON MONDAY AS A FAST MOVING LOW PRESSURE SYSTEM CROSSES THE AREA. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$
5 follow-up statements
000 WWUS73 KUNR 080302 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 802 PM MST SUN JAN 7 2007 .A TIGHT PRESSURE GRADIENT ACROSS THE NORTHERN PLAINS ON MONDAY WILL RESULT IN VERY STRONG WINDS ACROSS THE WESTERN SOUTH DAKOTA PLAINS. SUSTAINED WINDS OF 30 TO 50 MPH...WITH GUSTS TO AROUND 60 MPH ARE LIKELY. MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073- 081130- /O.CON.KUNR.HW.W.0002.070108T1400Z-070109T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER... STURGIS...UNION CENTER 802 PM MST SUN JAN 7 2007 /902 PM CST SUN JAN 7 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ MONDAY. STRONG NORTHWEST WINDS WILL INCREASE MONDAY MORNING...AND CONTINUE INTO MONDAY EVENING. SUSTAINED WINDS OF 35 TO 50 MPH...WITH GUSTS AROUND 60 MPH ARE LIKELY. A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. $$ SDZ027-030-041-042-074-081130- /O.CON.KUNR.WI.Y.0002.070108T1400Z-070109T0200Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT... PINE RIDGE...KYLE...HERMOSA 802 PM MST SUN JAN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM MST MONDAY. NORTHWEST WINDS WILL INCREASE MONDAY MORNING...AND CONTINUE INTO MONDAY EVENING. SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 50 MPH ARE LIKELY. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$
000 WWUS73 KUNR 081033 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 333 AM MST MON JAN 8 2007 .A TIGHT PRESSURE GRADIENT EXISTS OVER THE NORTHERN PLAINS TODAY. AS A COLD FRONT MOVES THROUGH...EXPECT NORTHWEST WINDS TO STRENGTHEN OVER THE AREA. MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073- 081845- /O.EXT.KUNR.HW.W.0002.070108T1300Z-070109T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER... STURGIS...UNION CENTER 333 AM MST MON JAN 8 2007 /433 AM CST MON JAN 8 2007/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. STRONG NORTHWEST WINDS WILL INCREASE THIS MORNING...REACHING SUSTAINED SPEEDS OF 35 TO 50 MPH. GUSTS OVER 60 MPH ARE LIKELY. WINDS WILL DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. $$ SDZ027-030-041-042-074-081845- /O.EXT.KUNR.WI.Y.0002.070108T1300Z-070109T0200Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT... PINE RIDGE...KYLE...HERMOSA 333 AM MST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. NORTHWEST WINDS WILL INCREASE THIS MORNING...REACHING SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$
000 WWUS73 KUNR 081724 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1024 AM MST MON JAN 8 2007 .A TIGHT PRESSURE GRADIENT EXISTS OVER THE NORTHERN PLAINS TODAY. AS A COLD FRONT MOVES THROUGH...EXPECT NORTHWEST WINDS TO STRENGTHEN OVER THE AREA THIS AFTERNOON. MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073- 090200- /O.CON.KUNR.HW.W.0002.000000T0000Z-070109T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER... STURGIS...UNION CENTER 1024 AM MST MON JAN 8 2007 /1124 AM CST MON JAN 8 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY...REACHING SUSTAINED SPEEDS OF 35 TO 50 MPH THIS AFTERNOON. GUSTS UP TO 60 MPH ARE POSSIBLE. WINDS WILL DIMINISH THIS EVENING. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD. $$ SDZ027-030-041-042-074-090200- /O.CON.KUNR.WI.Y.0002.000000T0000Z-070109T0200Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT... PINE RIDGE...KYLE...HERMOSA 1024 AM MST MON JAN 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY...REACHING SUSTAINED SPEEDS OF 30 TO 40 MPH THIS AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD. $$
000 WWUS73 KUNR 082220 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 320 PM MST MON JAN 8 2007 .A TIGHT PRESSURE GRADIENT EXISTS OVER THE NORTHERN PLAINS TODAY. STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EVENING. SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073- 090200- /O.CON.KUNR.HW.W.0002.000000T0000Z-070109T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER... STURGIS...UNION CENTER 320 PM MST MON JAN 8 2007 /420 PM CST MON JAN 8 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EVENING...WITH SUSTAINED SPEEDS OF 35 TO 45 MPH. GUSTS UP TO 60 MPH ARE POSSIBLE. WINDS WILL DIMINISH LATER THIS EVENING. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD. $$ SDZ027-030-041-042-074-090200- /O.CON.KUNR.WI.Y.0002.000000T0000Z-070109T0200Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT... PINE RIDGE...KYLE...HERMOSA 320 PM MST MON JAN 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. NORTHWEST WINDS WILL CONTINUE INTO THE EVENING...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH LATER THIS EVENING. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD. $$
000 WWUS73 KUNR 090107 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 607 PM MST MON JAN 8 2007 SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073- 090215- /O.CAN.KUNR.HW.W.0002.000000T0000Z-070109T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER... STURGIS...UNION CENTER 607 PM MST MON JAN 8 2007 /707 PM CST MON JAN 8 2007/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WIND OF 20 TO 35 MPH...WITH GUSTS AROUND 45 MPH WILL CONTINUE TO DECREASE THIS EVENING. $$ SDZ027-030-041-042-074-090215- /O.CAN.KUNR.WI.Y.0002.000000T0000Z-070109T0200Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT... PINE RIDGE...KYLE...HERMOSA 607 PM MST MON JAN 8 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 15 T0 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE TO DECREASE THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Jan 7, 10:38 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 7, 10:38 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1038 AM MST SUN JAN 7 2007 .DISCUSSION...17Z SFC ANALYSIS SHOWS TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA THIS MORNING. WINDS HAVE POPPED UP A BIT DURING THE LAST HOUR AS MIXING IMPROVES...BUT THE WINDS SHOULD DIMINISH THIS AFTERNOON ADN LL WARM AIR ADVECTION STRENGTHENS AND THE GRADIENT BEGINS TO SLACKEN. SKIES ARE CLEAR OVER THE AREA AND TEMPERATURES HAVE BEEN RISING QUICKLY SO HAVE ADJUSTED HIGH TEMPS IN A FEW LOCATIONS. TONIGHT/MONDAY...ANOTHER FAST MOVING ALBERTA-CLIPPER SYSTEM WILL ROCKET INTO THE NORTHERN PLAINS. THIS ONE IS FORECAST TO MOVE JUST NORTH OF THE CWA...MAXIMIZING SUBSIDENCE AND COLD AIR ADVECTION IN IT/S WAKE MONDAY. THE RESULT WILL BE VERY WINDY TO STRONG WINDS...AND HENCE WILL CONTINUE HIGH WIND WATCH FOR MONDAY. LATEST GUIDANCE SHOWING BEST MOISTURE AND LIFT EAST OF CWA...BUT WITH SUCH A STRONG SYSTEM MOVING THROUGH CHANCE POPS PRUDENT. TUESDAY...SHORT-LIVED UPPER/THERMAL RIDGE WILL GIVE US A NICE DAY. POTENTIAL TEMPERATURES IN THE LOWER 50S...BUT CLOUD COVER WILL PLAY A FACTOR BY KEEPING TEMPERATURES IN THE 40S. 50S WOULD BE A BONUS BEFORE THE BOTTOM FALLS OUT. WEDNESDAY...DEEP UPPER TROUGH DEVELOPS OVER WESTERN CANADA AND SETTLES OVER THE ROCKIES. A STRONG ARCTIC FRONT WILL OOZE SOUTH THROUGH THE CWA DURING THE DAY WITH HIGH POTENTIAL FOR TEMPERATURE BUSTS. WITH SUCH A STRONG SFC-700MB BAROCLINIC ZONE AND ASSOCIATED RIBBON OF FRONTOGENESIS HAVE UPPED POPS IN THE NORTH DURING THE DAY AND THE SOUTH AT NIGHT AS FRONT SLIPS SOUTH. EXTENDED...ARCTIC AIR WILL SETTLE INTO THE AREA BY THURSDAY AND REMAIN THRU THE WEEKEND. LARGE UPPER TROF IS PROGGED TO SINK SOUTH INTO THE ROCKIES LATE IN THE WEEK AND LINGER ACROSS THE REGION INTO THE WEEKEND. THIS WILL KEEP THE WEATHER RATHER UNSETTLED. GFS CONTINUES TO HINT AT SOME LIGHT OVERRUNNING SNOWFALL...ESPECIALLY ACROSS SOUTHERN PARTS OF THE CWA...FOR LATER THURSDAY THROUGH AT LEAST FRIDAY. WILL KEEP LOW POPS IN PLACE FOR MUCH OF THE CWA THROUGH FRIDAY NIGHT...BUT IF TRENDS CONTINUE WILL NEED TO RAISE THEM ACROSS THE SOUTH. HAVE ALSO ADDED SOME LOW POPS FOR SATURDAY ACROSS SOUTH CENTRAL SD AND THE HILLS. && .AVIATION...VFR CONDITIONS CAN BE EXPECTED ACROSS THE REGION TODAY. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...HIGH WIND WATCH NW THROUGH SC SD MON. WY...NONE. &&
Hazardous weather outlook, Jan 7, 4:40 AM MST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 440 AM MST SUN JAN 7 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 440 AM MST (540 AM CST) SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FOR THE SOUTH DAKOTA PLAINS UNTIL 11 AM MST... ...HIGH WIND WATCH IN EFFECT FOR THE SOUTH DAKOTA PLAINS MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A TIGHT PRESSURE GRADIENT BEHIND A COLD FRONT WILL GIVE THE SOUTH DAKOTA PLAINS VERY WINDY CONDITIONS THIS MORNING. NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER FAST MOVING ALBERTA CLIPPER WILL POTENTIALLY BRING STRONG WINDS TO THE REGION MONDAY. NORTHWEST WINDS FROM 30 TO 50 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE OVER THE SOUTH DAKOTA PLAINS. AREAS OF BLOWING SNOW WILL OCCUR WITH ANY SNOW THAT FALLS. ARCTIC AIR WILL OOZE INTO THE NORTHERN PLAINS WEDNESDAY...LASTING THROUGH NEXT WEEKEND. THE STRENGTH OF THE COLDEST AIR IS STILL UNCERTAIN...BUT BE PREPARED FOR WELL BELOW NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:44 PM MST | Wind Advisory | UNR | Custer, Fall River, Oglala Lakota | 27 hr |
Nearby
High Wind Warnings in South Dakota, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.